Facebook Pixel

took plan b and got my period again even though i just had it

By July 31, 2010 - 5:56pm
Rate This

I don't get my periods regularly. Every 2 months or so i get my period. sometimes it's longer. Anyway i had gotten my period around the 20th of july. It lasted about 4 days, about 2 days later my boyfriend an i had unprotected sex. The very next day i got the plan b pill and took it that same day.Today, july 31st, i got my period again. Is there something wrong? could it be a side affect or a possibilty the plan b didn't work?

Add a Comment10 Comments

EmpowHER Guest

I ended my period on November 24 and I had sex the next night but we couldn't finish. The next morning we had sex again and he pulled out before he came. Just in case I went and got the plan b one step pill and took it 2 hours later. A week later on December 1st I started my period again and it was heavy bleeding and it lasted for 5 days... could I be pregnant?

December 6, 2010 - 7:10pm
(reply to Anonymous)

Irregular bleeding is common after taking emergency contraception. You will need to wait until your next expected period to know if you are pregnant or not.

For more information, please review this article: Emergency Contraception Update, 2010.

December 7, 2010 - 10:25am
EmpowHER Guest

i had sex on july 31st and i later got my period on aug 4th. i typically get my period around the 10th of the month..am i pregnant?

August 4, 2010 - 6:58pm
EmpowHER Guest
Anonymous (reply to Anonymous)

I"m going thru the same thing I had sex on july 10 took the pill the 12 and got my period july 28 and lost it the 3 got it again the 6 I don't know and no your not but just to make sure take a test

August 6, 2010 - 5:10pm
EmpowHER Guest

Hi Anonymous,

I had irregular periods for years also. Alison's suggestion for the Pill may be suitable to try and regulate your period. It worked for me and I was able to remove myself from taking the Pill (after about 10years) and continue to have normal periods for the most part.

Keep us posted!

August 1, 2010 - 10:16am
EmpowHER Guest
Anonymous (reply to Anonymous)

well thank you so much for the reply. I think i will go see a gyno and see what they recommend

August 1, 2010 - 7:20pm
(reply to Anonymous)

I would ask for more specifics about what the "hormonal thing" is, since it is your body, and it is important to know...are you deficient in a certain hormone, or is it something else?

We have read about so many women who have other symptoms, and do not know that they have a hormonal imbalance. Since you know there is something to your hormones, it may be just fine...but knowing the terms, possible symptoms, and treatments for future is important. Do you have an increased chance for any certain conditions in the future, for instance? Does this need to be monitored? These are questions to find answers to, and ask for a copy of your lab tests.

I didn't want to sound alarming, but I hope the tone of this is more of a "be your own best advocate", and talk with your doctor. Your doctor may be right: nothing is wrong, but knowing the specifics of your "hormone thing" is important as a knowledgeable and educated patient.

Let us know how we can help!

August 1, 2010 - 8:30pm
EmpowHER Guest
Anonymous (reply to Alison Beaver)

well when i went, the gyno said it could be a hormonal thing.She also mentioned that i could possibly have cysts on my ovaries, and also i don't have a lot of body fat.

August 2, 2010 - 4:08pm

A side effect of Plan B is irregular periods, so not to worry. When you use Plan B, it is a large dose of synthetic hormones (same that are in the pill, just in a larger dose), and this can cause menstrual irregularity. There is no harm with this, it just makes it difficult to know when your next period will begin. Plan B also can cause breakthrough bleeding (spotting in-between periods). It may take a cycle or two for your periods to be back-on-track.

Since you already have menstrual irregularities, have you talked with your GYN about only having a period every few months? I am not sure if you are interested, but since you have irregular periods and are sexually active, you may want to look into your options for using hormonal contraception (birth control pills, for example), as they can protect against pregnancy and possibly help regulate your period.

Do you know what is causing your long cycles?

August 1, 2010 - 6:35am
EmpowHER Guest
Anonymous (reply to Alison Beaver)

i'm not sure....i haven't had a normal cycle for years now. I've seen a gyno, and they said it was a hormonal thing.

August 1, 2010 - 10:00am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!